Alert archive / Washington / Flood Watches in 2016

Flood Watch 3, NWS Spokane, WA

October 14, 20167 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this flood watch at Oct 14, 2016, 12:46 PM PDT for 7 counties in Washington; 6 counties in Idaho. It took effect at Oct 15, 2016, 11:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2016, 12:46 PM PDT (19:46 UTC)
In effect from
Oct 15, 2016, 11:00 AM PDT
Expired
Oct 16, 2016, 2:00 AM PDT
In force
15 hr
Issued by
NWS Spokane, WA
Flood severity
None

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA

The radar

The Spokane radar (KOTX), 30 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 7.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2016-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2016-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WGUS66 KOTX 141946
FFAOTX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1246 PM PDT FRI OCT 14 2016

...ANOTHER ROUND OF MODERATE TO HEAVY RAIN SATURDAY AND SATURDAY
NIGHT INCREASES THE THREAT OF FLOODING...

IDZ001-004-WAZ037-038-041>043-150400-
/O.NEW.KOTX.FA.A.0003.161015T1800Z-161016T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY...
PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM
1246 PM PDT FRI OCT 14 2016

...FLOOD WATCH IN EFFECT FROM MIDDAY SATURDAY THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON... 
  INCLUDING THE FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL 
  PANHANDLE MOUNTAINS AND NORTHERN PANHANDLE. IN WASHINGTON... 
  EAST SLOPES NORTHERN CASCADES...NORTHEAST MOUNTAINS...OKANOGAN 
  HIGHLANDS...OKANOGAN VALLEY AND WENATCHEE AREA. 

* FROM MIDDAY SATURDAY THROUGH LATE SATURDAY NIGHT

* ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED SATURDAY
  WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO OVER AN
  INCH.

* THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL LEAD
  TO SATURATED SOILS AND INCREASED RISK OF FLOODING. OVERFLOWING
  POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS BELOW RECENT
  BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND MUDSLIDES.
  PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

$$
5 follow-up statements
009 
WGUS66 KOTX 150251
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
751 PM PDT FRI OCT 14 2016

...ANOTHER ROUND OF MODERATE TO HEAVY RAIN SATURDAY AND SATURDAY
NIGHT INCREASES THE THREAT OF FLOODING...

IDZ001-004-WAZ037-038-041>043-151400-
/O.CON.KOTX.FA.A.0003.161015T1800Z-161016T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY...
PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM
751 PM PDT FRI OCT 14 2016

...FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS 
  AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN 
  CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN 
  VALLEY AND WENATCHEE AREA. 

* FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT

* ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED SATURDAY 
  WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH TO OVER AN 
  INCH. 

* THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL 
  LEAD TO SATURATED SOILS AND INCREASED RISK OF FLOODING. 
  OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS 
  BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND 
  MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
903 
WGUS66 KOTX 151304
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
604 AM PDT SAT OCT 15 2016

...ANOTHER ROUND OF MODERATE TO HEAVY RAIN TODAY AND TONIGHT
INCREASES THE THREAT OF FLOODING...

IDZ001-004-WAZ037-038-041>043-152300-
/O.CON.KOTX.FA.A.0003.161015T1800Z-161016T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY...
PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM
604 AM PDT SAT OCT 15 2016

...FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS 
  AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN 
  CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN 
  VALLEY AND WENATCHEE AREA. 

* FROM 11 AM PDT THIS MORNING THROUGH LATE TONIGHT

* ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED THIS AFTERNOON
  AND EVENING WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF AN INCH
  TO OVER AN INCH.

* THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL 
  LEAD TO SATURATED SOILS AND INCREASED RISK OF FLOODING. 
  OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING. AREAS 
  BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION AND 
  MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN OVERTOP 
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
985 
WGUS66 KOTX 151826
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
1126 AM PDT SAT OCT 15 2016

...ANOTHER ROUND OF MODERATE TO HEAVY RAIN TODAY AND TONIGHT
INCREASES THE THREAT OF SMALL STREAM FLOODING AND MINOR MUD 
SLIDES...

IDZ001-004-WAZ037-038-041>043-160530-
/O.CON.KOTX.FA.A.0003.000000T0000Z-161016T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY...
PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM
1126 AM PDT SAT OCT 15 2016

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS 
  AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN 
  CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN 
  VALLEY AND WENATCHEE AREA. 

* THROUGH LATE TONIGHT

* ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED THIS
  AFTERNOON AND EVENING WITH ADDITIONAL RAINFALL AMOUNTS OF A HALF
  AN INCH OR MORE. THE HEAVIEST RAIN WILL LIKELY FALL OVER
  OKANOGAN AND CHELAN COUNTIES WHERE SOME AREAS WILL RECEIVE MORE
  THAN AN INCH OF RAIN BY THIS EVENING.

* THIS NEW ROUND OF RAIN ON TOP OF THE RECENT HEAVY RAIN WILL LEAD
  TO SATURATED SOILS AND INCREASED RISK OF FLOODING AND SMALL MUD
  SLIDES. OVERFLOWING POOR DRAINAGE AREAS MAY RESULT IN FLOODING.
  AREAS BELOW RECENT BURN SCARS HAVE A HIGHER THREAT FOR EROSION
  AND MUDSLIDES. PLUGGED CULVERTS MAY CAUSE BACKUPS THAT CAN
  OVERTOP ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
629 
WGUS66 KOTX 160442
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
942 PM PDT SAT OCT 15 2016


IDZ001-004-WAZ037-038-041>043-160900-
/O.CON.KOTX.FA.A.0003.000000T0000Z-161016T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY...
PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM
942 PM PDT SAT OCT 15 2016

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE 
  FOLLOWING AREAS...IN NORTH IDAHO...CENTRAL PANHANDLE MOUNTAINS 
  AND NORTHERN PANHANDLE. IN WASHINGTON...EAST SLOPES NORTHERN 
  CASCADES...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...OKANOGAN 
  VALLEY AND WENATCHEE AREA. 

* UNTIL 2 AM PDT SUNDAY

* AREAS OF RAIN WILL LINGER THROUGH EARLY SUNDAY MORNING. THE RAIN
  MAY BE LOCALLY MODERATE TO HEAVY. THIS RAIN ON TOP OF THE
  RECENT HEAVY RAIN WILL LEAD TO SATURATED SOILS AND INCREASED
  RISK OF FLOODING AND SMALL MUD SLIDES. OVERFLOWING POOR DRAINAGE
  AREAS MAY RESULT IN FLOODING. AREAS BELOW RECENT BURN SCARS HAVE
  A HIGHER THREAT FOR EROSION AND MUDSLIDES. PLUGGED CULVERTS MAY
  CAUSE BACKUPS THAT CAN OVERTOP ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
055 
WGUS66 KOTX 160843
FFAOTX

FLOOD WATCH
NATIONAL WEATHER SERVICE SPOKANE WA
143 AM PDT SUN OCT 16 2016


IDZ001-004-WAZ037-038-041>043-160945-
/O.EXP.KOTX.FA.A.0003.000000T0000Z-161016T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...BONNERS FERRY...
PRIEST RIVER...EASTPORT...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WAUCONDA...WENATCHEE...CHELAN...ENTIAT...
CASHMERE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...
CONCONULLY...OMAK...OKANOGAN...BREWSTER...OROVILLE...NESPELEM
143 AM PDT SUN OCT 16 2016

...FLOOD WATCH WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING...

THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON WILL
EXPIRE AT 2 AM PDT EARLY THIS MORNING. RAINFALL HAS DECREASED OVER
THE AREA AS THE COLD FRONT MOVED THROUGH THE REGION EARLIER THIS
EVENING. SCATTERED SHOWERS ARE EXPECTED...ESPECIALLY IN THE IDAHO
PANHANDLE MOUNTAINS. BUT NO FURTHER HYDROLOGIC IMPACTS ARE
EXPECTED.  

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Oct 14, 10:47 AM PDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 14, 10:47 AM PDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1047 AM PDT Fri Oct 14 2016

.SYNOPSIS...

Wet and windy storms will parade through the Inland Northwest
through the middle of next week. Each storm will bring periods of
rain, with some minor flooding likely through the weekend, and
gusty winds over much of the Columbia Basin beginning tonight and
repeating every 24 to 36 hours through next Wednesday.

&&

.DISCUSSION...
The cold front has exited the region and showers have diminished.
A dry slot behind the front brought a brief period of sunny skies,
but is quickly filling in from more mid/high level clouds with the
advancing upper level trough. Expect showers to increase with the
cold pool and surface based convection especially across the
northern Cascades, Okanogan highlands, and spreading to northeast
Washington and north Idaho later this afternoon. There is a small
chance of thunderstorms near the crest with the activity on the
west side, and across northeast Washington/north Idaho with the
surface based convection and capes to 500 j/kg. Winds are in a
lull late this morning, to be expected. But will resurge again
this afternoon with widespread gusts to 35 to 45 mph especially
across the Columbia Basin, Palouse, into the Spokane area. /rfox.

&&

.AVIATION...
18Z TAFS: Windy with VFR conditions can be found across the region
in the wake of a cold front. Showers will increase especially over
the higher terrain after 21z. Lighter winds will see another round
of gusty winds after 20z with gusts 30 to 40 kt. These gusts will
taper off after 02z. Another round of showers will increase late
tonight across the Columbia Basin toward the Spokane area and the
Palouse after 09z with VFR cigs. /rfox.

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        56  45  54  46  56  43 /  20  40  90 100  50  40
Coeur d'Alene  56  44  54  46  57  43 /  20  50  80 100  70  50
Pullman        57  45  57  45  58  43 /  10  50  80 100  50  70
Lewiston       63  49  63  50  64  49 /  20  30  70 100  40  60
Colville       56  40  53  42  55  39 /  30  40 100 100  60  30
Sandpoint      51  40  50  41  53  39 /  80  60  80 100  70  40
Kellogg        51  41  52  42  54  40 /  50  70  70 100  70  60
Moses Lake     63  45  58  45  60  42 /  10  40 100  40  30  20
Wenatchee      60  45  57  46  58  45 /  20  30 100  90  50  20
Omak           59  43  57  46  58  42 /  30  20 100 100  50  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory until 7 PM PDT this evening for Coeur d'Alene Area-
     Idaho Palouse.

WA...Wind Advisory until 7 PM PDT this evening for Moses Lake Area-
     Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau.

&&
Hazardous weather outlook, Oct 14, 4:37 AM PDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
437 AM PDT FRI OCT 14 2016

IDZ002-003-026-027-WAZ031>036-041-043-044-151400-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
437 AM PDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT
A WET AND WINDY WEATHER PATTERN WILL REMAIN OVER THE REGION
THROUGH THE MIDDLE OF NEXT WEEK. TODAY IS EXPECTED TO BE THE
WINDIEST DAY. THE SPOKANE-COEUR D'ALENE CORRIDOR, THE PALOUSE,
THE POMEROY AREA, AND THE WEST PLAINS WILL LIKELY EXPERIENCE
SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS
50 MPH LATE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINFALL FROM THE SERIES OF SYSTEMS MOVING THROUGH THE AREA
COULD CAUSE MINOR LOCALIZED FLOODING ISSUES IN AREAS WITH CLOGGED
STROM DRAINS OR CULVERTS. WHILE STREAMS AND RIVERS WILL SEE RISES
DURING THIS EVENT, AT THIS TIME NO RIVER FLOODING IS FORECAST.
GUSTY WINDS WILL MAKE A RETURN TO THE AREA LATE SATURDAY NIGHT AND
SUNDAY.

IDZ001-004-WAZ037-038-151400-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
437 AM PDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WET AND WINDY WEATHER PATTERN WILL REMAIN OVER THE AREA THROUGH
THE MIDDLE OF NEXT WEEK. TODAY IS EXPECTED TO BE THE WINDIEST DAY. THE
IDAHO PANHANDLE AND NORTHEAST WASHINGTON WILL LIKELY EXPERIENCE
SUSTAINED WINDS OF 15 TO 25 MPH WITH LOCALIZED GUSTS 40 TO 45 MPH
TODAY AND THIS EVENING. EXPOSED MOUNTAIN RIDGES WILL LIKELY
EXPERIENCE GUSTS AS HIGH AS 55 MPH OR MORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINFALL FROM THE SERIES OF SYSTEMS MOVING THROUGH THE AREA
COULD CAUSE MINOR LOCALIZED FLOODING ISSUES IN AREAS WITH CLOGGED
STORM DRAINS OR CULVERTS. AREAS BURNED BY RECENT WILDFIRES MAY
SEE EROSION AND MINOR MUD OR ROCK SLIDES. WHILE STREAMS AND RIVERS
WILL SEE RISES DURING THIS EVENT, AT THIS TIME NO RIVER FLOODING
IS FORECAST. GUSTY WINDS WILL MAKE A RETURN TO THE AREA LATE
SATURDAY AFTERNOON AND SATURDAY NIGHT.

WAZ042-151400-
EAST SLOPES NORTHERN CASCADES-
437 AM PDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WET AND WINDY WEATHER WILL BE OVER THE AREA TODAY AND TONIGHT.
LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED ABOVE 5500 FEET AGAIN
TODAY. SOUTHWEST-WEST WINDS WITH GUSTS 25-30 MPH AT THE LOWER
ELEVATIONS AND GUSTS 40-50 MPH ON RIDGE TOPS WILL BE POSSIBLE
THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAINFALL FROM THE SERIES OF SYSTEMS MOVING THROUGH THE AREA
THROUGH THE MIDDLE OF NEXT WEEK COULD CAUSE MINOR LOCALIZED
FLOODING ISSUES. AREAS BURNED BY RECENT WILDFIRES MAY SEE EROSION
AND MINOR MUD OR ROCK SLIDES. WHILE STREAMS AND RIVERS WILL SEE
RISES DURING THIS EVENT, AT THIS TIME NO RIVER FLOODING IS
FORECAST. GUSTY WINDS WILL MAKE A RETURN AGAIN SATURDAY NIGHT AND
SUNDAY.

In the hours before

Local storm report, Oct 14, 8:45 AM PDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
845 AM PDT FRI OCT 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     NON-TSTM WND DMG NEWPORT                 48.19N 117.05W
10/14/2016                   PEND OREILLE       WA   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN IN THE NEWPORT AREA NEAR
            HIGHWAY 2 AND 20.

0725 AM     NON-TSTM WND DMG 12 ESE REPUBLIC         48.61N 118.48W
10/14/2016                   FERRY              WA   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN IN THIS AREA ALONG
            HIGHWAY 20.

0805 AM     NON-TSTM WND DMG 3 NNW SPOKANE           47.72N 117.45W
10/14/2016                   SPOKANE            WA   UTILITY COMPANY

            TREE BLOWN DOWN.

&&

NWS SPOKANE WA
IRIS SYSTEM

Nearby

Flood Watches in Washington, 2016Flood Watches in Idaho, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.